Flood, Tippecanoe
- When
- June 11, 6:00 AM EST to 6:00 PM EST
- Where
- Tippecanoe forecast zone
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.389, -86.894 (the zone’s center; the record gives no point)
Between 3 an 5 inches of rain fell across northern parts of the Indianapolis County Warning Area from the afternoon of June 10 through June 11 causing widespread flooding. Tippecanoe county was hit the hardest with numerous streets closed and basements flooded.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Between 3 an 5 inches of rain fell across northern parts of the Indianapolis County Warning Area from the afternoon of June 10 through June 11 causing widespread flooding. Tippecanoe county was hit the hardest with numerous streets closed and basements flooded. Flooding of a church basement there resulted in 10K dollars damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 11, 3:43 AM EST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 343 AM EST FRI JUN 11 2004 .DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR RAIN INTO EARLY NEXT WEEK. MODELS SIMILAR EARLY ON IN FORECAST BUT THEN DIVERGE SOME LATER IN THE WEEKEND. GFS IS FASTER WITH FRONT AND BRINGS IN DRIER AIR TO FORECAST AREA /FA/ EARLIER THAN ETA. THIS COULD BE RELATED TO CONVECTIVE FEEDBACK PROBLEMS NOTED EARLIER IN PERIOD. THUS WILL LEAN TOWARD ETA FOR MUCH OF FORECAST. FRONT REMAINS NEAR NRN BORDER OF THE FA AT 08Z. W/V SATELLITE SHOWING A WAVE MOVING TOWARD FA. THIS WAVE WAS GENERATING NUMEROUS TSRA ACROSS NRN HALF OF FA. EXPECT CURRENT AREA OF TSRA TO DRIFT N AND DIMINISH EARLY THIS MORNING AS UPPER WAVE MOVES INTO FA AND BOUNDARY MOVES TEMPORARILY BACK N. AFTER WAVE EXITS FRONT WILL BEGIN TO SINK SOUTH AGAIN. WITH BOUNDARY IN AREA EXPECT TSRA TO BECOME SCT ACROSS ENTIRE FA THIS AFTERNOON. HEIGHTS INCREASE AT UPPER LEVELS WHICH MAY HELP INHIBIT CONVECTION THIS AFTN. WILL GO LIKELY POPS EARLY ACROSS NRN FA OTHERWISE CHC POPS WITH SCT WORDING TODAY. WILL MENTION HEAVY RAIN THIS MORNING PER ONGOING CONVECTION. STRONG TEMP GRADIENT WILL EXIST TODAY WITH BOUNDARY IN AREA AND CONTRAST BETWEEN RAIN COOLED/CLOUDY N AND DRIER/MORE SUN S. WILL PUT GOOD NE/SW GRADIENT IN AND WILL GO CLOSER TO MAV/FWC NUMBERS AS ETA COULD BE TOO WARM GIVEN CLOUDS/RAIN COOLED GROUND. TONIGHT FRONT WILL REMAIN ACROSS FA SO CHC POPS WILL CONTINUE. AGAIN PUT NE/SW TEMP GRADIENT IN...WHICH PUTS LOW TEMPS CLOSER TO MAV GUIDANCE. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 600 AM EST FRI JUN 11 2004 INZ021-028>031-035>049-051>057-060>065-067>072-121100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 600 AM EST FRI JUN 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAIN. FLOODING IN URBAN AREAS AND ALONG SMALL STREAMS MAY OCCUR...MAINLY NORTH OF INTERSTATE 70. ISOLATED SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY. SOME STORMS MAY BE SEVERE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 135 AM EST FRI JUN 11 2004 INZ021-028>031-035>042-049-110730- CARROLL-HOWARD-TIPPECANOE-WARREN-CLINTON-TIPTON-MADISON-DELAWARE- FOUNTAIN-RANDOLPH-HAMILTON-MONTGOMERY-BOONE-HENRY- 135 AM EST FRI JUN 11 2004 ...TORNADO WATCH NUMBER 432 HAS BEEN CANCELED... TORNADO WATCH NUMBER 432 HAS BEEN CANCELED FOR ALL OF CENTRAL AND NORTHERN INDIANA. THUNDERSTORMS HAVE WEAKENED AND THE THREAT FOR SEVERE THUNDERSTORMS AND TORNADOES HAS GREATLY DIMINISHED ACROSS THE REGION. HOWEVER SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE NORTHERN PORTIONS OF CENTRAL INDIANA. SOME OF THESE MAY PRODUCE VERY HEAVY RAINFALL. PONDING OF WATER ON ROADWAYS IS ALSO POSSIBLE IN HEAVIER STORMS. JEH
The national radar mosaic for the moment the first event began.
5 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407121, 5407122, 5407123, 5407124, 5407125.